Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Suffering from erectile dysfunction. Is this a curable problem?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
Dear Doctor,
My Name is XXXXXXX and my age is 32. I am unmarried, I have some erectile dysfunction. I used to mastrubrate for 4 years. For the last 2 years, I am unable to get a hard on for penetration. Now also I mastrubrate, but can able to maintain hard on for more than 1 min. Please guide me to regain my health. Early morning I get a hard on while sleeping. Is this curable. I am planning to get married in next 3 months.
Posted Fri, 1 Feb 2013 in Erectile Dysfunction
Answered by Dr. Jonas Sundarakumar 6 minutes later
Hello XXXXXXX Welcome to Healthcare Magic. Thanks for your query.

Your problem of erectile dysfunction is the most common sexual problem in men. Now, there can be a variety of causes for this problem - both medical causes as well as psychological causes. So, the first and most important step in management is proper evaluation. This will include a detailed medical, sexual, personal and social history, a thorough physical examination and certain investigations, as per the necessity. This is both informative to the doctor and serves as an opportunity to educate the patient and clarify his doubts.

Firstly, any medical causes (like diabetes, hormonal problems, blood flow problems, etc.) need to be ruled out. For this, you may need to undergo a few blood tests. In your case, since you have mentioned that you are able to have good erections at certain times, for example early mornings, it is less likely that you may be having a major medical cause for your erection problem. Sometimes, patients are also advised to have a nocturnal penile tumescence testing done as this test helps to differentiate between medical and psychological causes.

Having said this, I would also like to let you know that in more than 80% of cases of erectile dysfunction, psychological factors also play a major role in causing or aggravating the problem. Stress, anxiety, fears and doubts regarding sexual performance, feelings of sexual inadequacy, self-doubts, guilt, past negative sexual experiences, etc. can all affect sexual functioning and performance.

Treatment is targeted according to the findings on evaluation. If there are any underlying medical problems resulting in the erectile dysfunction, then those problems have to be first treated. If he problem is more psychological, then removing the person's doubts and fears, and improving his self-confidence levels will also definitely help in improving sexual performance. Also, there are certain medication which improve the blood flow to the penis and promote better erection, such as Sildenafil, Vardenafil and Tadalafil. But medication is usually advised only as the last resort and in severe cases.

So, I would advise you to consult a psychiatrist or a sexologist in person to have a detailed assessment and evaluation done. Also, avoid alcohol, smoking or any unnecessary medication and try to stay stress-free and positive.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist & Sexologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor